Louisiana, 2007

Lightning Strike in Louisiana, July 1, 2007

July 1, 2007 · NWS LIX · 1 event in 1 county or zone

Isolated thunderstorms developed in an unstable atmosphere.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated thunderstorms developed in an unstable atmosphere.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 1, 1:29 AM CST, 10 hours 31 minutes earlier.

Area forecast discussion, Jul 1, 1:29 AM CST, 10 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
229 AM CDT SUN JUL 1 2007

.DISCUSSION...

THE MAIN CONCERN WILL BE THE AMOUNT OF CONVECTION EXPECTED OVER
THE FIRST HALF OF THE WEEK. A SURFACE BOUNDARY WILL SINK A LITTLE
FARTHER INTO THE LOWER MISSISSIPPI VALLEY TODAY. THIS...COUPLED
WITH PRECIP WATER VALUES INCREASING TO NEAR 2 INCHES...WILL BRING
SCATTERED THUNDERSTORMS TO THE PCWA TODAY. MONDAY AND TUESDAY WILL
ALSO SEE A THE UPPER TROUGH/LOW OVER THE SOUTHERN PLAINS SHIFT A
LITTLE CLOSER TO OUR AREA WITH PRECIP WATER VALUES OVER 2 INCHES.
FOR NOW WE HAVE KEPT IT MOSTLY SCATTERED CONVECTION...WITH
NUMEROUS TOWARD SOUTHWESTERN MISSISSIPPI. HOWEVER THE FORECASTED
COVERAGE MAY BE INCREASED LATER TODAY.

PRECIP CHANCES WILL DIMINISH SOMEWHAT WEDNESDAY AND THURSDAY
BEFORE INCREASING AGAIN AS ANOTHER SURFACE BOUNDARY DIPS INTO THE
LOWER MISSISSIPPI VALLEY ACCOMPANIED BY AN UPPER-LEVEL TROUGH.

.AVIATION...

LIGHT FOG WILL AFFECT MCB EARLY THIS MORNING. THE PROB30 OF
THUNDERSTORMS AT THE TERMINALS MAY BE SWITCHED TO TEMPO AT THE
12Z ISSUANCE. GUSTY WINDS WILL STILL BE A CONCERN WITH THE
THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  90  69  90  70 /  50  30  60  40
BTR  91  71  91  72 /  40  30  50  40
MSY  90  75  91  75 /  40  30  50  40
GPT  91  73  91  74 /  40  30  50  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

25
Hazardous weather outlook, Jul 1, 9:30 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT SUN JUL 1 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1030 AM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON AND
EVENING HOURS. ALTHOUGH NO ORGANIZED SEVERE THUNDERSTORMS ARE
EXPECTED...FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH SATURDAY...MAINLY DURING
THE AFTERNOON AND EARLY EVENING HOURS. ALTHOUGH NO ORGANIZED SEVERE
THUNDERSTORMS ARE EXPECTED DURING THE OUTLOOK PERIOD...FREQUENT
LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH SOME OF THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 1, 11:24 AM CST, 36 minutes before
LAZ059-060-065-011815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1224 PM CDT SUN JUL 1 2007

...STRONG THUNDERSTORM MOVING EAST OF THIBODAUX...

AT 1221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF THIBODAUX...MOVING EAST AT 10
MPH.

THE THUNDERSTORM WILL BE NEAR...
RACELAND AND MATHEWS AT 100 PM.
DES ALLEMANDS AT 115 PM.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Terrebonne

When
July 1, 12:00 PM CST
Where
Terrebonne County, 8 mi SW of Dulac
Injuries
2 direct, 0 indirect
Reported by
Newspaper
Coordinates
29.298, -90.814

Lightning struck two men fishing in a boat on Bayou du Large causing minor to moderate injuries.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52276.